Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 31, 2013, 3:45 AM CST for 20 counties in Wisconsin. It took effect at Jan 31, 2013, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2013, 3:45 AM CST (09:45 UTC)
- In effect from
- Jan 31, 2013, 6:00 PM CST
- Expired
- Feb 1, 2013, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS43 KMKX 310945 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 AM CST THU JAN 31 2013 ...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING... .ARCTIC HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST TODAY WILL HELP TO MAINTAIN A BRISK WEST WIND THROUGH EARLY FRIDAY MORNING. VERY COLD AIR WILL CONTINUE TO FLOW INTO THE AREA THROUGH TONIGHT. THE COMBINATION OF THE COLD TEMPERATURES AND THE BRISK WIND WILL PUSH WIND CHILL READINGS TONIGHT TO NEAR 30 BELOW ZERO WEST OF MADISON AND TO NEAR 20 BELOW ZERO IN THE SOUTHEAST. WIZ046-056-057-062-063-067>069-311745- /O.NEW.KMKX.WC.Y.0002.130201T0000Z-130201T1800Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 345 AM CST THU JAN 31 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY. * TIMING...TONIGHT THROUGH FRIDAY MORNING. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ047-051-052-058>060-064>066-070>072-311745- /O.NEW.KMKX.WC.Y.0002.130201T0600Z-130201T1800Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 345 AM CST THU JAN 31 2013 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * TIMING...TONIGHT THROUGH FRIDAY MORNING. * WIND CHILL VALUES...15 TO 23 BELOW ZERO. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DAVIS
4 follow-up statements
852 WWUS43 KMKX 311757 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1157 AM CST THU JAN 31 2013 ...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING... .ARCTIC HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST TODAY WILL HELP TO MAINTAIN A BRISK WEST WIND THROUGH EARLY FRIDAY MORNING. VERY COLD AIR WILL CONTINUE TO FLOW INTO THE AREA THROUGH TONIGHT. THE COMBINATION OF THE COLD TEMPERATURES AND THE BRISK WIND WILL PUSH WIND CHILL READINGS TONIGHT TO NEAR 30 BELOW ZERO WEST OF MADISON AND TO NEAR 20 BELOW ZERO IN THE SOUTHEAST. WIZ046-056-057-062-063-067>069-010200- /O.CON.KMKX.WC.Y.0002.130201T0000Z-130201T1800Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 1157 AM CST THU JAN 31 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY. * TIMING...TONIGHT THROUGH FRIDAY MORNING. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ047-051-052-058>060-064>066-070>072-010200- /O.CON.KMKX.WC.Y.0002.130201T0600Z-130201T1800Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1157 AM CST THU JAN 31 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * TIMING...TONIGHT THROUGH FRIDAY MORNING. * WIND CHILL VALUES...15 TO 23 BELOW ZERO. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
413 WWUS43 KMKX 010225 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 825 PM CST THU JAN 31 2013 ...DANGEROUS WIND CHILLS STILL EXPECTED TONIGHT INTO FRIDAY MORNING... .ARCTIC HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST TODAY WILL HELP TO MAINTAIN A BRISK WEST WIND THROUGH EARLY FRIDAY MORNING. VERY COLD AIR WILL CONTINUE TO FLOW INTO THE AREA THROUGH TONIGHT AS WELL. THE COMBINATION OF THE COLD TEMPERATURES AND THE BRISK WIND WILL PUSH WIND CHILL READINGS TONIGHT TO BETWEEN 20 AND 30 BELOW ZERO ACROSS MOST OF THE AREA. WIZ046-056-057-062-063-067>069-011030- /O.CON.KMKX.WC.Y.0002.000000T0000Z-130201T1800Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 825 PM CST THU JAN 31 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. * TIMING...TONIGHT THROUGH FRIDAY MORNING. * WIND CHILL VALUES...FALLING TO BETWEEN 20 AND 30 BELOW ZERO. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ047-051-052-058>060-064>066-070>072-011030- /O.CON.KMKX.WC.Y.0002.130201T0600Z-130201T1800Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 825 PM CST THU JAN 31 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * TIMING...TONIGHT THROUGH FRIDAY MORNING. * WIND CHILL VALUES...FALLING TO BETWEEN 15 AND 25 BELOW ZERO. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KAVINSKY
058 WWUS43 KMKX 010928 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 AM CST FRI FEB 1 2013 ...DANGEROUS WIND CHILLS THIS MORNING... .ARCTIC HIGH PRESSURE SLIDING INTO THE AREA TODAY WILL HELP TO MAINTAIN A BRISK WEST WIND THROUGH THE EARLY MORNING HOURS. THE COMBINATION OF MORNING TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND THE BRISK WEST WIND WILL PUSH WIND CHILL READINGS TO BETWEEN 20 AND 30 BELOW ZERO ACROSS MOST OF THE AREA. WIZ046-056-057-062-063-067>069-011730- /O.CON.KMKX.WC.Y.0002.000000T0000Z-130201T1800Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 328 AM CST FRI FEB 1 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...THIS MORNING. * WIND CHILL VALUES...20 AND 30 BELOW ZERO. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ047-051-052-058>060-064>066-070>072-011730- /O.CON.KMKX.WC.Y.0002.000000T0000Z-130201T1800Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 328 AM CST FRI FEB 1 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...THIS MORNING. * WIND CHILL VALUES...15 AND 25 BELOW ZERO. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DAVIS
734 WWUS43 KMKX 011757 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1157 AM CST FRI FEB 1 2013 ...WIND CHILL VALUES HAVE IMPROVED... .THOUGH TEMPERATURES HAVE BEEN SLOW TO RISE...LOWERING WIND SPEEDS WITH HIGH PRESSURE BUILDING INTO THE REGION HAS BROUGHT WIND CHILL VALUES ABOVE ADVISORY CRITERIA. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 12 NOON. WIND CHILL READINGS WILL REMAIN IN THE TEENS BELOW ZERO THROUGH A GOOD PORTION OF THE AFTERNOON...SO ANYONE GOING OUTSIDE THIS AFTERNOON SHOULD STILL BUNDLE UP FOR THE COLD CONDITIONS. WIZ046-056-057-062-063-067>069-011900- /O.EXP.KMKX.WC.Y.0002.000000T0000Z-130201T1800Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 1157 AM CST FRI FEB 1 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. * WIND CHILL VALUES...10 TO 15 BELOW EARLY THIS AFTERNOON...IMPROVING TO 6 TO 10 BELOW. $$ WIZ047-051-052-058>060-064>066-070>072-011900- /O.EXP.KMKX.WC.Y.0002.000000T0000Z-130201T1800Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1157 AM CST FRI FEB 1 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. * WIND CHILL VALUES...15 TO 18 BELOW EARLY THIS AFTERNOON...IMPROVING TO 10 TO 15 BELOW. $$ REM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 31, 3:30 AM CST, 15 minutes earlier.
Area forecast discussion, Jan 31, 3:30 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST THU JAN 31 2013
.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM TO HIGH.
WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE SHORT WAVE DROPPING
THROUGH EASTERN NORTH DAKOTA EARLY THIS MORNING. IT REACHES
EASTERN IOWA BY THIS EVENING...WITH AN ASSOCIATED MID LEVEL TROF
STRUNG OUT TO THE EAST ACROSS THE FORECAST AREA. THIS RESULTS IN
FAIRLY DEEP QVECTOR CONVERGENCE...BUT NOT VERY STRONG. THERE IS
WEAK H7 OMEGA. COLD ADVECTION IS OCCURRING AND THE RESULTANT LOW
LEVEL LAPSE RATES ARE PRETTY STEEP. THE MOISTURE LOOKS DECENT FOR
THE COLD AIR IN PLACE. THIS HELPS EXPLAIN ALL THE LIGHT RETURNS ON
THE REGIONAL RADAR THIS MORNING. WOULD EXPECT OCCASIONAL VERY
LIGHT SNOW ALL DAY...BUT JUST CHC TYPE POPS THAT IT WILL ACTUALLY
MEASURE. WINDS REMAIN BRISK OUT OF THE NORTHWEST. SHOULD SEE
DRIFTING PROBLEMS ON AREA ROADS...BUT DON/T EXPECT REDUCED VSBYS
FROM BLOWING SNOW.
TONIGHT IS A BIT COMPLICATED DUE TO CLOUD COVER. ANY LINGERING
SNOW WILL EXIT DURING THE EVENING. BUT IT APPEARS THE LOWER CLOUD
DECK WILL BE SLOW TO CLEAR...ESPECIALLY IN THE EAST. ALTHOUGH IT
WILL STILL BE BONE CHILLING COLD EVERYWHERE TONIGHT...THE EAST
SHOULD BE SPARED A BIT FROM THE REALLY COLD TEMPS DUE TO THE
BLANKET OF CLOUDS. WINDS WILL REMAIN ELEVATED...THEREFORE WILL
ISSUE A WIND CHILL ADVISORY FOR TONIGHT THROUGH FRIDAY MORNING.
WIND CHILL VALUES WILL DROP TO NEAR -30 WEST OF MADISON...BUT
HOVER IN THE UPPER NEGATIVE TEENS IN THE SOUTHEAST. THIS IS JUST
BELOW WIND CHILL CRITERIA THERE...BUT CLOSE ENOUGH TO INCLUDE THE
SOUTHEAST IN AN ADVISORY.
.FRIDAY THROUGH SATURDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
SHORT TERM MODELS SHOW NORTHWESTERLY 500MB FLOW LINGERING ACROSS
THE REGION DURING THIS TIME. ONE VORTICITY MAXIMUM SLIDES
SOUTHEAST AND CLIPS THE NORTHEAST PORTIONS OF THE AREA AT 12Z
SATURDAY...WITH ANOTHER SLIDING THROUGH SATURDAY NIGHT.
AT THE SURFACE...HIGH PRESSURE AXIS SLIDES THROUGH THE AREA
FRIDAY. QUIET WEATHER IS EXPECTED...WITH MODEST WARM AIR ADVECTION
BEGINNING DURING THE DAY. DESPITE THIS...COLD TEMPERATURES WILL
LINGER. HIGHS REMAIN IN THE SINGLE DIGITS ABOVE ZERO...GIVEN 925MB
TEMPERATURES IN THE UPPER TEENS TO LOWER 20S CELSIUS BELOW ZERO.
SHORT TERM MODELS THEN SHOW A WEAK SURFACE LOW MOVING FROM EASTERN
NEBRASKA ACROSS IOWA INTO WEST CENTRAL ILLINOIS FRIDAY
NIGHT...THEN FURTHER TO THE EAST SATURDAY. MODEST WARM AIR
ADVECTION CONTINUES ACROSS THE AREA FRIDAY NIGHT. MODELS SEEM TO
BE FOCUSING QPF OVER THE SOUTHWEST/SOUTH HALF OF THE AREA. NAM
SHOWING DECENT LOW LEVEL Q VECTOR CONVERGENCE AND SOME LOW LEVEL
FRONTOGENESIS RESPONSE...WITH THE GFS NOT AS ROBUST.
AREA FORECAST SOUNDINGS SHOW BOTH MODELS WITH SATURATION IN THE
DEEP DENDRITE ZONE...WITH THE NAM SHOWING BETTER UPWARD VERTICAL
MOTION. CIPS ANALOGS SHOWING POTENTIAL FOR 2 INCHES OR MORE OF
SNOW ACROSS A GOOD PORTION OF THE AREA WITH THIS SYSTEM. MORE
CONFIDENCE TO RAISE POPS ACROSS THE SOUTHWEST AND SOUTHERN
PORTIONS OF THE AREA...HIGHEST IN THE SOUTHWEST DURING THE
EVENING. LIGHT SNOW ACCUMULATIONS UP TO AN INCH WOULD BE
POSSIBLE...AS SNOW TO LIQUID RATIOS WOULD BE 20 OR 25 TO 1.
DRIER AIR MOVING INTO THE AREA SATURDAY DRIES THINGS OUT...THOUGH
TEMPERATURES WILL BE SOMEWHAT MILDER. ANOTHER SYSTEM MOVES
SOUTHEAST THROUGH THE AREA SATURDAY NIGHT. WARM AIR ADVECTION
DEVELOPS AGAIN SATURDAY NIGHT...WITH THE PASSING VORTICITY
MAXIMUM. LIGHT QPF IS SPREAD ACROSS THE WHOLE AREA. AREA FORECAST
SOUNDINGS SHOW DECENT UPWARD VERTICAL MOTION WITHIN SATURATED
DENDRITE ZONE SATURDAY EVENING...BEFORE DRYING OUT LATER SATURDAY
NIGHT. RAISED POPS FOR THIS SYSTEM AS WELL. ACCUMULATIONS UP TO AN
INCH ARE POSSIBLE WITH THE CONTINUED HIGH SNOW TO LIQUID RATIOS.
.SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.
ECMWF AND GFS SHOW NORTHWEST FLOW AT 500MB GRADUALLY BACKING TO
THE WEST NORTHWEST INTO THE MIDDLE OF NEXT WEEK. THEY SHOW A HIGH
PRESSURE RIDGE AXIS SLIDING THROUGH THE AREA SUNDAY...BRINGING
QUIET WEATHER AND CONTINUED BELOW NORMAL TEMPERATURES.
ANOTHER SYSTEM THEN SLIDES SOUTHEAST THROUGH THE AREA SUNDAY NIGHT
AND MONDAY...WITH THE ECMWF A BIT QUICKER THAN THE GFS WITH THE
SURFACE LOW TRACK. THE ECMWF IS FURTHER SOUTH WITH THE LOW TRACK
THAN THE GFS...AS WELL AS WITH THE QPF BAND. BOTH BRING A
SHORTWAVE TROUGH THROUGH THE AREA. AREA FORECAST SOUNDINGS FROM
THE GFS DO SHOW GOOD UPWARD VERTICAL MOTION IN THE SATURATED
DENDRITE ZONE.
KEPT POPS IN THE NORTHERN/NORTHEASTERN PORTIONS OF THE
AREA...WHERE BOTH MODELS HAVE SOME QPF. ANY SNOW ACCUMULATIONS
WOULD BE LIGHT WITH THIS SYSTEM. TEMPERATURES SHOULD WARM INTO THE
LOWER TO MID 30S MONDAY...WITH WARM AIR ADVECTION BEFORE LOW MOVES
THROUGH.
ECMWF/GFS THEN DIFFER WITH ANOTHER SYSTEM FOR LATE MONDAY NIGHT
AND TUESDAY. GFS KEEPS LOW PASSING WELL NORTHEAST OF THE
AREA...WITH THE ECMWF BRINGING A WEAK LOW THROUGH OR JUST
SOUTHWEST OF THE AREA. GFS DOES BRING A VORTICITY MAXIMUM AT
500MB THROUGH THE AREA...WITH THE ECMWF CLIPPING THE SOUTHWESTERN
PORTIONS OF THE AREA. KEPT LOW END POPS FOR THIS PERIOD.
HIGH PRESSURE THEN BRINGS QUIET WEATHER BACK FOR WEDNESDAY.
TEMPERATURES APPEAR TO TREND TOWARDS MORE SEASONABLE READINGS AS
WELL.
&&
.AVIATION/12Z TAFS/...PERSISTENT COLD AIR ADVECTION...COUPLED
WITH A DECENT MID LEVEL TROF DROPPING IN TODAY WILL RESULT IN A
MIX OF VFR AND MVFR CIGS/VSBYS DUE TO OCCASIONAL LIGHT SNOW
SHOWERS. ANY ACCUMULATIONS WILL BE LESS THAN 1/2 INCH...BUT A
DUSTING IS LIKELY. WEST TO NORTHWEST WINDS WILL REMAIN ELEVATED
THROUGH TONIGHT...THOUGH DIMINISHING FROM WEST TO EAST BEGINNING
THIS EVENING. CLOUDS WILL ALSO BEGIN TO CLEAR FROM WEST TO EAST
THIS EVENING WITH VFR CONDITIONS EXPECTED WEST OF MADISON BY 06Z
AND IN THE MILWAUKEE AREA BY 09-12Z.
&&
.MARINE...A WINDY PERIOD FOR MUCH OF THE REMAINDER OF THE WEEK.
GUSTY WNW WINDS WILL BE PREVALENT. A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH MIDDAY FRIDAY. HIGHEST WAVES WILL BE TOWARDS OPEN
WATER WITH THE PERSISTENT OFFSHORE FLOW. IN ADDITION FREEZING
SPRAY IS EXPECTED AT TIMES GIVEN THE FLOW AND COLDER
TEMPERATURES...BUT NO HEADLINE AT THIS TIME.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST FRIDAY
FOR WIZ046-056-057-062-063-067>069.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY FOR
WIZ047-051-052-058>060-064>066-070>072.
LM...SMALL CRAFT ADVISORY UNTIL NOON CST FRIDAY FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
FRIDAY THROUGH WEDNESDAY...WOODHazardous weather outlook, Jan 30, 9:11 PM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 PM CST WED JAN 30 2013 WIZ046-047-051-052-056>060-062>072-010315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 911 PM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT AN ICE JAM ON THE SHEBOYGAN RIVER IN SHEBOYGAN IS CAUSING SOME LOCAL FLOODING THERE. OTHER RIVERS AND STREAMS ACROSS THE AREA...ESPECIALLY IN THE SOUTHEAST...HAVE REACHED BANKFULL OR FLOOD STAGE DUE TO THE HEAVY RAINFALL FROM TUESDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY BRISK NORTHWEST WINDS WILL PLUNGE AN ARCTIC AIR MASS INTO SOUTHERN WISCONSIN THROUGH FRIDAY. VERY COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED THURSDAY NIGHT THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-010315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 911 PM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A TIGHT PRESSURE GRADIENT WILL CAUSE NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS THROUGH TONIGHT. WINDS WILL GUST TO 30 KNOTS AT TIMES. FREEZING SPRAY IS ALSO EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE SMALL CRAFT ADVISORY CONTINUES IN EFFECT THROUGH MIDDAY FRIDAY. BRISK NORTHWEST TO WEST WINDS WILL CONTINUE AS A COLDER AIR MASS MOVES INTO THE REGION BETWEEN DEPARTING LOW PRESSURE TO THE EAST AND ARCTIC HIGH PRESSURE BUILDING INTO THE NORTHERN PLAINS. WWW.WEATHER.GOV/MKX KAVINSKY
In the hours before
Local storm report, Jan 30, 10:15 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1015 PM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY SNOW MIDDLETON 43.10N 89.51W
01/30/2013 M6.9 INCH DANE WI TRAINED SPOTTER
&&
MBKNearby
Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.